MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MMX32MM CAPTURED SCREW; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MMX32MM CAPTURED SCREW; SCREW, FIXATION, BONE
Catalog Number 71661232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken imhs-cp nail.No delay or additional injuries reported.Broken nail was replaced with a competitor device.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.The devices were manufactured in 2013.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that the reported painful and debilitating pseudoarthrosis/diagnosed subtrochanteric non-union was the contributing factor to the failed osteosynthesis /im nailing as the hardware is intended only as a temporary support during bony healing and not as a permanent weight-bearing replacement.The causal relationship between the continued non-union and the prosthesis cannot be concluded, although the continued weight-bearing activities in the presence of non-union and the reported history of bisphosphonate therapy for osteoporosis likely contributed to the ongoing issues.The differing medical opinions, diagnoses, and treatment modalities do not reflect a mal-performance of the smith and nephew implants.The patient impact beyond the reported persistent pain and subsequent revisions due to non-union cannot be concluded.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
4.5MMX32MM CAPTURED SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8257064
Report Number1020279-2019-00192
Device Sequence Number1915627
Product Code HWC
UDI-Device Identifier03596010518590
UDI-Public03596010518590
Combination Product (Y/N)N
PMA/510(K) Number
K040656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Catalogue Number71661232
Device Lot Number13AM10571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date04/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;